Alert archive / Minnesota / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jun 27, 2011, 8:19 PM CDT for Cook County, Lake County, Minnesota. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 27, 2011, 11:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, MN, Lake County, MN
The radar
The Duluth radar (KDLH), 117 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:30 PM CDT | HEAVY RAIN 0.7 | Silver Bay, MN | RECEIVED IN PAST 1.5 HOURS. STILL RAINING. |
| Jun 27, 9:15 PM CDT | FLASH FLOOD | 7 Ne Little Marais, MN | WATER OVER STATE HWY 61 BETWEEN COUNTY RD 6 AND THE MANITOU RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS53 KDLH 280119
FFWDLH
MNC031-075-280530-
/O.NEW.KDLH.FF.W.0003.110628T0119Z-110628T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
819 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LAKE COUNTY IN NORTHEAST MINNESOTA...
SOUTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 1230 AM CDT
* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OF AROUND TWO
INCHES IN ONE HOUR. THESE STORMS WERE TRACKING EAST ALONG THE
NORTH SHORE OF LAKE SUPERIOR BETWEEN BEAVER BAY AND LUTSEN.
* AT 800 PM A TRAINER SPOTTER IN LITTLE MARAIS REPORTED RECEIVING
0.80 INCHES OF RAIN IN ONLY 15 MINUTES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR ALONG PORTIONS OF US HIGHWAY 61 AND SIDE ROADS. SOME
LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...ILLGEN
CITY...LITTLE MARAIS...TACONITE HARBOR...SCHROEDER...SILVER
BAY...LUTSEN AND TOFTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4763 9066 4755 9086 4737 9115 4730 9121
4726 9128 4735 9135 4772 9071
$$
GRANING1 follow-up statement
826
WGUS73 KDLH 280440
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1140 PM CDT MON JUN 27 2011
MNC031-075-280454-
/O.CAN.KDLH.FF.W.0003.000000T0000Z-110628T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-COOK MN-
1140 PM CDT MON JUN 27 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN COOK
AND EAST CENTRAL LAKE COUNTIES IS CANCELLED...
THE RAIN HAS ENDED OVER THE WARNED AREA. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4763 9066 4755 9086 4737 9115 4730 9121
4726 9128 4735 9135 4772 9071
$$
GRANINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:45 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 27, 2:45 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT MON JUN 27 2011 .DISCUSSION...THIS EVENING THROUGH THURSDAY... SURFACE LOW PRESSURE IS NOW OVER THE TIP OF BAYFIELD PENINSULA AND ITS COLD FRONT EXTENDS SOUTH...THROUGH THE HAYWARD AREA. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE LOW ARE LEAVING THE EASTERN ARROWHEAD AND MOVING THROUGH NORTHWEST WISCONSIN. EARLIER VERY HEAVY RAIN...ASSOCIATED WITH THIS SYSTEM...HAS MOVED INTO ONTARIO. VERY RAPID COOLING ALOFT...ASSOCIATED WITH AN UPPER LOW...HAS BROUGHT THE FREEZING LEVEL DOWN TO ABOUT 6500 FEET OVER THE RED RIVER VALLEY. THIS RAPID MID-LEVEL COOLING HAS ALLOWED LIGHT SHOWERS TO FORM...ALL THE WAY BACK TO CENTRAL NORTH DAKOTA. THE COLD COLUMN HAS GREATLY LIMITED THE POTENTIAL FOR EITHER THUNDER OR SUBSTANTIAL RAIN. IN LIGHT OF THE COOLING...WE LEFT SHOWERS IN ACROSS OUR AREA THIS EVENING AND PUT ISOLATED LIGHT SHOWERS EAST OF THE IRON RANGE LATE TONIGHT. WITH THE ONSET OF AN UPPER RIDGE AND ITS ASSOCIATED HIGH-LEVEL WARMING...ALONG WITH LOW LEVEL COLD ADVECTION...SKIES WILL CLEAR QUICKLY TUESDAY MORNING. THE RETURN FLOW BEHING A SURFACE HIGH WILL BRING WARMING LATE WEDNESDAY AND THURSDAY. WITH MID AND UPPER LEVEL OF A WARM MOIST AIR MASS...WE ANTICIPATE ISOLATED SHOWERS WEDNESDAY NIGHT AND THURSDAY. AN IMPORTANT WARMING TREND SHOULD BEGIN HERE THURSDAY. .EXTENDED...THURSDAY NIGHT THROUGH NEXT MONDAY... WARM TEMPERATURES AND DRY CONDITIONS WILL BE PRESENT ACROSS THE NORTHLAND FOR THE EARLY PART OF THE EXTENDED AS A RIDGE OF HIGH PRESSURE DOMINATES THE REGION. AFTERNOON HIGH TEMPERATURES WILL SOAR INTO THE 80S...WITH A FEW PLACES IN NW WI APPROACHING 90 ON FRIDAY. CONDITIONS WILL BE RELATIVELY HUMID AS WELL FOR THIS REGION...AND ALLOW TEMPS TO FEEL MUCH WARMER THAN THE ACTUAL AIR TEMP. THERE IS A CHANCE OF SOME CONVECTIVE SHOWERS AND STORMS ACROSS THE NRN TIER COUNTIES ON FRI AFTERNOON AS AN UPPER LEVEL WAVE RIDES N OF THE RIDGE AND ALLOWS FOR ENOUGH FORCING TO TRIGGER SOME CONVECTION. A SFC HIGH PRESSURE BUILDS IN OVER THE UPPER MIDWEST ON SAT AND SUN...WITH HIGHS IN THE UPPER 70S AND LOWER 80S AND MOSTLY SUNNY SKIES. ANOTHER WEAK SYSTEM PUSHES IN FROM THE WEST LATE SUN/EARLY MON AND BRINGS WITH IT ANOTHER CHANCE FOR A FEW SHOWERS AND T-STORMS. && .AVIATION...06/27/18Z ISSUANCE... AREA OF LOW PRESSURE AND SFC FRONT CURRENTLY MOVING THROUGH THE NORTHLAND AND PRODUCING MAINLY MVFR CIGS/VSBYS...WITH SCT RAIN SHOWERS AND A FEW ISOLATED THUNDERSTORMS. THE MORNING ROUND OF SHRA AND TSRA IS STILL MOVING THROUGH THE TIP OF THE ARROWHEAD AND THERE ARE A FEW STORM CELLS REGENERATING OVER NW WI. THESE WILL MAINTAIN THEIR INTENSITY OR WEAKEN SLIGHTLY THROUGH 00Z. ADDITIONAL LIGHT RAIN SHOWERS WITH A FEW ISOLATED T-STORMS WILL REDEVELOP FURTHER TO THE WEST LATE THIS AFTERNOON AND EARLY EVENING AND IMPACT TERMINALS IN THE AREA THROUGH 02-04Z. A FEW GUSTS UP TO 20 KT FROM THE NNW ARE POSSIBLE THIS AFTERNOON...OTHERWISE WINDS WILL REMAIN AROUND 5-10KTS FROM THE NW THROUGH TONIGHT. CLOUDS WILL SCATTER OUT BY LATE TONIGHT WITH SKC EXPECTED FOR ALL TERMINALS BY TOMORROW MORNING. && .POINT TEMPS/POPS... DLH 51 73 46 71 / 40 0 0 10 INL 47 72 41 80 / 40 0 0 10 BRD 51 75 50 81 / 20 0 0 10 HYR 54 76 43 82 / 20 0 0 10 ASX 52 72 43 78 / 40 0 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...EOM EXTENDED....TENTINGER AVIATION...TENTINGER
Hazardous weather outlook, Jun 27, 2:52 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 252 PM CDT MON JUN 27 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 252 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF THUNDERSTORMS WILL DEPART THE ARROWHEAD AND NORTHWESTERN WISCONSIN THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-281030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 252 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF THUNDERSTORMS WILL DEPART WESTERN LAKE SUPERIOR EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. EOM MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 27, 3:16 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
316 PM CDT MON JUN 27 2011
MNZ012-272100-
NORTHERN COOK/NORTHERN LAKE-
316 PM CDT MON JUN 27 2011
...STRONG THUNDERSTORM APPROACHING SEA GULL LAKE...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LITTLE SAGANAGA LAKE...
MOVING NORTHEAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
SEA GULL LAKE BY 340 PM...
THIS STORM MAY ALSO AFFECT SAGANAGA LAKE... KNIFE LAKE... AND RED
ROCK LAKE.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4825 9084 4824 9082 4819 9082 4816 9076
4813 9077 4811 9075 4792 9107 4798 9119
4820 9104 4822 9095 4826 9089
LAMERSSpecial weather statement, Jun 27, 3:30 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT MON JUN 27 2011 WIZ003-008-009-272100- ASHLAND-PRICE-SAWYER- 330 PM CDT MON JUN 27 2011 ...STRONG STORMS APPROACHING PARK FALLS... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF BUTTERNUT TO 19 MILES WEST OF FIFIELD...MOVING EAST AT 30 MPH. THESE STORMS ARE INTENSIFYING...AND WILL BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. * THUNDERSTORMS WILL BE NEAR... BUTTERNUT BY 345 PM... PARK FALLS BY 355 PM... FIFIELD BY 400 PM... THIS ALSO INCLUDES BUTTERNUT LAKE. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4611 9031 4574 9040 4577 9087 4601 9077 LAMERS
Special weather statement, Jun 27, 4:31 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
431 PM CDT MON JUN 27 2011
WIZ009-272140-
PRICE-
431 PM CDT MON JUN 27 2011
...STRONG THUNDERSTORM OVER FAR NORTHEAST PRICE COUNTY...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN PRICE COUNTY...OR NEAR PIKE
LAKE...MOVING EAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4585 9018 4598 9019 4598 9003 4585 9004
4584 9004
LAMERSLocal storm report, Jun 27, 5:51 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
551 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HEAVY RAIN 15 N GRAND RAPIDS 47.45N 93.52W
06/27/2011 M3.15 INCH ITASCA MN TRAINED SPOTTER
STILL RAINING LIGHTLY
&&
AGRANINGLocal storm report, Jun 27, 6:02 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
602 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 11 N MARCELL 47.75N 93.69W
06/27/2011 M5.25 INCH ITASCA MN TRAINED SPOTTER
SINCE SUNDAY NIGHT. STILL RAINING.
0552 PM HEAVY RAIN 8 NE COOK 47.93N 92.57W
06/27/2011 M5.40 INCH ST. LOUIS MN CO-OP OBSERVER
RECEIVED 2 INCHES OVERNIGHT AND 3.4 INCHES SINCE 600 AM.
STILL RAINING.
0600 PM HEAVY RAIN WIRT 47.73N 93.96W
06/27/2011 M3.10 INCH ITASCA MN CO-OP OBSERVER
STILL RAINING
&&
AGRANINGSpecial weather statement, Jun 27, 7:52 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
752 PM CDT MON JUN 27 2011
MNZ012-020-021-280215-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
752 PM CDT MON JUN 27 2011
...HEAVY RAIN OVER LAKE AND COOK COUNTIES...
AN AREA OF SLOW MOVING THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS...WILL CONTINUE TO TRACK EAST OVER THE MINNESOTA ARROWHEAD
REGION THROUGH 1000 PM. ADDITIONAL RAINFALL AMOUNTS THROUGH 1000 PM
WILL GENERALLY BE AROUND A HALF INCH...WITH LOCALIZED AMOUNTS AROUND
ONE INCH.
DUE TO THE ALREADY SATURATED GROUNDS...THERE MAY BE
LOCALIZED MINOR FLOODING ISSUES IN PORTIONS OF LAKE AND COOK
COUNTIES. THIS IS MOST LIKELY IN LOW LYING AREAS AND NEAR SMALL
CREEKS AND STREAMS. LOCATIONS WITH POOR DRAINAGE MAY ALSO EXPERIENCE
MINOR FLOODING.
IF YOU ENCOUNTER A WATER COVERED ROAD...DO NOT TRY TO DRIVE
ACROSS IT. PLEASE REPORT ANY FLOODING TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LOCATIONS IMPACTED INCLUDE...
FOREST LAKE...
SEA GULL LAKE...
SAWBILL LANDING...
ISABELLA...
ALGER...
LARSMONT...
SILVER BAY...
LITTLE MARAIS...
GRAND MARAIS...
LAT...LON 4810 9074 4814 9058 4811 9054 4812 9020
4777 9022 4770 9052 4755 9086 4728 9123
4693 9178 4821 9179 4821 9177 4819 9169
4813 9168 4810 9163 4811 9156 4806 9156
4808 9128 4825 9090 4825 9083
GRANINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:52 PM CDT | Special Weather Statement | DLH | Cook, Lake | 83 min |
| Jun 27, 8:00 PM CDT | Special Marine Warning | DLH | 60 min | |
| Jun 27, 8:29 PM CDT | Special Marine Warning | DLH | 91 min | |
| Jun 27, 9:00 PM CDT | Special Marine Warning | DLH | 90 min | |
| Jun 27, 9:12 PM CDT | Flash Flood Warning | DLH | Cook | 5 hr |
| Jun 27, 9:21 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 39 min |
| Jun 27, 9:55 PM CDT | Special Marine Warning | DLH | 57 min | |
| Jun 27, 11:46 PM CDT | Small Craft Advisory | DLH | 4 hr |
Nearby
Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.